View Full Version : Propecia at 18?

03-10-2013, 05:44 PM
my father was bald by 25 and im heading that way very quickly myself.
At 18 i have thinning all over my scalp and am a norwood 2.

I hit puberty at an early age and feel like im done "maturing"
I have a full chest of hair and developing back hair.

My doctor says she is willing to prescribe me it...

Should i take it?
Has anyone else took it at a young age?

03-10-2013, 07:36 PM
Hi Baldingat18,

I empathize with how hard it is to lose your hair. Nothing anyone says will make the hair loss process any less painful. It's just one of those things that someone needs to go through.


Propecia will in most cases stop your current hair loss and 're-grow' hairs that seem lost by the naked eye. It does so by reducing DHT which is an important more potent form of testosterone which serves sexual function (libido, semen, etc.).

I realize that you are looking for some reassurance but again this is something no one here can provide. The suggestion is that about 5% of people taking the medication experience side effects. Most of these people stop experiencing side effects once off the medication. Recently, there have claims which propecia added on it's label that some people have experienced long-term sides even after coming off the medication. To date there is no clinical proof that propecia caused the long-term sides but rather just a precaution that it may have.

It's a tough one as so many people have had very positive experiences. Some have had less positive experiences. The issue of course is only this concern about long-term potential sides. If everyone agreed that once off the medication the sides go away many, many more people would be on propecia today.

best of luck with your choice.

03-10-2013, 07:41 PM
If the doctor's willing to prescribe it, just do your homework and make an educated decision. I hear a lot of talk about it being especially unsafe for your age, but I don't really see any evidence of it that isn't anecdotal.

03-11-2013, 08:26 PM
Take the drug, you will regret it if you don't. you only started to shed, you should regain your hair back. Better yet, try to get Avodart, it works better.